Hail, Logan
- When
- August 5, 7:09 PM CST
- Where
- Logan County, 7.79 mi ESE of Seward
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.760, -97.360
Isolated severe storms formed along an outflow boundary lingering across central Oklahoma the evening of the 5th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Isolated severe storms formed along an outflow boundary lingering across central Oklahoma the evening of the 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 5, 2:02 PM CST, 5 hours 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT WED AUG 5 2015
.DISCUSSION...
SO FAR THIS AFTERNOON...THE BEST CU DEVELOPMENT HAS BEEN ALONG
A POTEAU TO MCALESTER TO HOLDENVILLE AND SEMINOLE LINE. WILL KEEP
SLIGHT CHANCES NEAR THIS AREA FOR LATE AFTERNOON AND EVENING
THUNDERSTORMS. NORTHWEST OF THIS AREA...AN OUTFLOW BOUNDARY IS
DRIFTING BACK TO THE NORTH PER KTLX. SHOULD STORMS FORM...A FEW
COULD PRODUCE RATHER STRONG WINDS AND SOME HAIL...BUT BETTER SHEAR
WILL REMAIN NORTH.
ANOTHER SURFACE BOUNDARY WILL MOVE INTO FAR NORTHERN OKLAHOMA
BY THIS EVENING. THIS BOUNDARY IS EXPECTED TO STALL BY THURSDAY
MORNING.
RATHER UNCOMFORTABLE AND DANGEROUS HEAT CAN BE EXPECTED THURSDAY
AS WELL AS THE NEXT SEVERAL DAYS. FOR THURSDAY...THE HIGHEST HEAT
INDEX VALUES SHOULD OCCUR NEAR AND EAST OF HIGHWAY 81. A HEAT
ADVISORY WILL BE ISSUED FOR THIS AREA.
A MID AND UPPER LEVEL RIDGE CENTERED OVER NEW MEXICO...WILL SHIFT
EASTWARD THROUGH THE WEEKEND. THIS WILL BRING AN EXTENDED PERIOD
OF DRY CONDITIONS ALONG WITH VERY HOT TEMPERATURES. HOW QUICKLY
THE NEAR SURFACE MOISTURE DECREASES THROUGH THE WEEKEND AND
RELATED HEAT INDEX VALUES IS UNCERTAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 75 98 78 100 / 20 0 0 0
HOBART OK 75 104 78 104 / 10 0 0 0
WICHITA FALLS TX 79 103 80 104 / 0 0 0 0
GAGE OK 71 101 75 100 / 0 0 0 0
PONCA CITY OK 72 95 76 98 / 10 0 10 10
DURANT OK 79 101 80 103 / 10 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ013-018>020-
024>032-039>043-045>048-050>052.
HEAT ADVISORY FROM 1 PM TO 8 PM CDT THURSDAY FOR OKZ007-008-012-
013-018>020-024>032-039>043-045>048-050>052.
TX...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1152 AM CDT WED AUG 5 2015 OKZ004>048-050>052-TXZ083>090-061700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1152 AM CDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... A FEW THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING ALONG AND NEAR AN OUTFLOW BOUNDARY IN CENTRAL OKLAHOMA. AREAS ALONG AND SOUTH OF EL RENO...OKLAHOMA CITY AND SEMINOLE WILL HAVE THE BEST CHANCE. IF STORMS FORM...WIND GUSTS TO 65 MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE. HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING WILL ALSO BE A CONCERN. THE POTENTIAL FOR ANY SEVERE STORMS WILL END AFTER SUNSET. .HEAT... TRIPLE DIGIT TEMPERATURES AND/OR HEAT INDICES ARE EXPECTED TO RETURN TO MUCH OF OKLAHOMA AND NORTH TEXAS TODAY. A HEAT ADVISORY IS IN EFFECT FOR PARTS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST OKLAHOMA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .HEAT... TRIPLE DIGIT TEMPERATURES AND/OR HEAT INDICES ARE EXPECTED TO CONTINUE ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS THURSDAY THROUGH EARLY NEXT WEEK. HEAT ADVISORIES AND/OR EXCESSIVE HEAT WARNINGS WILL LIKELY BE NECESSARY. .THUNDERSTORMS... THERE IS A LOW CHANCE FOR THUNDERSTORMS ACROSS NORTHERN OKLAHOMA SUNDAY NIGHT THROUGH MONDAY NIGHT. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 801 PM CDT WED AUG 5 2015 OKZ019-025-026-060130- OKLAHOMA OK-LOGAN OK-LINCOLN OK- 801 PM CDT WED AUG 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKLAHOMA... SOUTHEASTERN LOGAN AND CENTRAL LINCOLN COUNTIES UNTIL 830 PM CDT... AT 759 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF ARCADIA...MOVING SOUTHEAST AT 20 MPH. ANOTHER STRONG STORM WAS LOCATED 4 MILES SOUTHEAST OF MERIDIAN. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... LAT...LON 3559 9727 3561 9672 3583 9707 3581 9742 TIME...MOT...LOC 0059Z 306DEG 20KT 3577 9734 3578 9720 ..SPEG.
The Norman radar (KTLX), 48 km away, was scanning. The volume nearest the first event began at 01:10 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Large tree branches were snapped by wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590774, 590775, 590776.